Oral contraceptive pills and breakthrough bleeding

Dear Ask The Doctor:  I tried to skip my period by starting a new pack of Yasmin right after another (skipping the placebos). It worked for a couple days but now I'm having mini periods for about 6 days now even though I'm taking BC every day. Should I continue taking the pills each day and at the end of the month switch back to regularly taking them?
 
Dear Patient:  Since you have taken the pills in continuos manner this has altered the level of the hormones and thus is leading to the breakthrough bleeding that you are having. You need to stop the pills completely, then allow for a complete breakthrough bleed/period to occur and then start the pills on the 1st day of the next cycle ie the 5 th day of your period.  Please take the pills as prescribed as that is when they are the most effective. All the best.

Please login or signup to post comments!

@ASKTHEDOCTOR ON TWITTER
@ASKTHEDOCTOR
Official Question Provider for